Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Feb 15, 2017, 7:37 AM EST for Tioga County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2017, 7:37 AM EST (12:37 UTC)
- Expired
- Feb 15, 2017, 8:30 AM EST
- In force
- 53 min
- Issued by
- NWS State College, PA
County Tioga County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WWUS81 KCTP 151237
SPSCTP
Special Weather Statement
National Weather Service State College PA
737 AM EST WED FEB 15 2017
PAZ006-010>012-037-041-151330-
Potter PA-Northern Clinton PA-Cameron PA-Northern Lycoming PA-
Tioga PA-Elk PA-
737 AM EST WED FEB 15 2017
...A SNOW SQUALL WILL AFFECT PARTS OF POTTER...NORTHERN CLINTON...
CAMERON...NORTHERN LYCOMING...TIOGA...AND ELK COUNTIES...
HAZARDS...A snow squall accompanied by winds of 25 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 737 AM EST, a snow squall was along a line
extending from near Troupsburg to near Hicks Run and moving east at
45 MPH.
THIS SQUALL WILL BE NEAR...
Westfield and Harrison Valley around 740 AM EST.
Kettle Creek State Park and Elkland around 755 AM EST.
Westport and Tamarack around 800 AM EST.
Renovo around 805 AM EST.
Lawrenceville and South Renovo around 810 AM EST.
Hyner around 815 AM EST.
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4200 7693 4179 7690 4130 7733 4128 7830
4200 7766
TIME...MOT...LOC 1237Z 269DEG 38KT 4201 7759 4134 7818
$$
DeVoirWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Feb 15, 6:15 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 15, 6:15 AM EST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service State College PA 615 AM EST Wed Feb 15 2017 .SYNOPSIS... A brief cold air surge via northwest flow will promote snow showers over the Alleghenies with light to moderate snow accumulation in the Lake Erie snowbelt and higher elevations. Temperatures will moderate on Friday followed by a stretch of spring-like weather over the weekend and into early next week. && .NEAR TERM /THROUGH TONIGHT/... MRMS composite radar loop at 11z shows bands of showers developing along/ahead of surface cold front extending SW from low over Lake Ontario back through western PA. The HRRR tracks the front and accompanying showers quickly through the Alleghenies by 15z before clearing the eastern 1/2 of the CWA by 18z. The HIRES model data continues to show some convective enhancement to the showers within ribbon of low instability followed quickly by strong low level CAA and plume of steep mid level lapse rates. Temps out ahead of the front are still >32F but most stations are reporting -SN as pcpn moves through. So how does this play out over the remainder of the morning? It looks like a period of gusty rain-snow showers with a few snow squalls possible with fropa before the pattern transitions to a more typical cold NW flow with lake effect and upslope snow bands organizing through tonight. Issued Lake Effect snow advy for Warren County where 00z SSEO/NCAR ensembles show 3-6" snow accums focused across the far NW part of the county in the perennial Lake Erie snowbelt. The heaviest snow is expected overnight into Thursday morning with some longer fetch bands reaching back to the Upper Great Lakes/Huron connection. Winds will shift to the NW behind the front and increase through the day gusting 30-35 mph. Max temps should be set early across the west with a steady to falling trend through the afternoon. Tonight will be blustery and cold with lows in the mid teens-20s and minimum wind chills in the single digits to around 15F. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... LES/upslope snow showers continue over the Alleghenies and Laurel Highlands early Thursday before decreasing in coverage and intensity through the afternoon. Sfc ridge moving into western PA by 17/00z should spell and end to any lingering -shsn activity with mainly dry conditions expected Thursday night. Gusty winds continue during the day but will subside Thursday night. The worst of [seasonable] cold will be felt during this period with apparent temps in the 10-25F range Thursday afternoon. && .LONG TERM /FRIDAY THROUGH TUESDAY/... After a chilly start, Friday will be the transition period toward extended stretch of dry and unseasonably mild spring-like weather expected to last from the weekend into early next week. A building upper level ridge with strong positive 500 HPA height anomaly will support above normal warmth with temperature departures running +10-20 degrees above late February climatology. && .AVIATION /09Z WEDNESDAY THROUGH SUNDAY/... No major changes made. 03Z TAFS sent. Like the last 2 events, cold front and strong dynamics will trigger bands of snow showers along and just behind the cold front late tonight into Wednesday morning. Like Sunday night and yesterday, the airmass is not that cold (about the same), thus not looking at a large response from the Great Lakes. Snow showers will likely linger into Thursday night, as winds aloft remain northwest, and it will be rather cold aloft. Temperatures will moderate by the end of the week into next week, as high pressure moves off the east coast. VFR conditions will return to the area by Friday. IFR conditions will be possible with the snow showers, mainly at BFD and JST, prior to Friday. Outlook... Thu...Sct shsn/VIS reductions possible BFD/JST. Fri and Sat...No sig wx expected. Sun...Mainly VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... Lake Effect Snow Advisory from 4 PM this afternoon to 4 PM EST Thursday for PAZ004. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...Martin
Hazardous weather outlook, Feb 15, 4:52 AM EST, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service State College PA 452 AM EST Wed Feb 15 2017 PAZ004-161000- Warren- 452 AM EST Wed Feb 15 2017 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Lake Effect Snow Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-161000- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 452 AM EST Wed Feb 15 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Snow squalls with brief white-outs and quick accumulation may result in locally dangerous travel conditions today. Motorists traveling on stretches of Interstates 80 and 99 or other major roads should be prepared for sudden changes in weather conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056>059-063>066-161000- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 452 AM EST Wed Feb 15 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 15, 7:35 AM EST, 2 minutes before
Special Weather Statement
National Weather Service State College PA
735 AM EST WED FEB 15 2017
PAZ010>012-017>019-024-025-151330-
Northern Centre PA-Northern Clinton PA-Cameron PA-Clearfield PA-
Blair PA-Cambria PA-Elk PA-Southern Centre PA-
735 AM EST WED FEB 15 2017
...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...NORTHERN
CLINTON...CAMERON...CLEARFIELD...BLAIR...CAMBRIA...ELK...AND SOUTHERN
CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by winds of 25 MPH which can
rapidly reduce visibility to less than one half of a mile.
LOCATION AND MOVEMENT...At 734 AM EST, a snow squall was along a line
extending from near Hicks Run to near Northern Cambria and moving
east at 30 MPH.
THIS SQUALL WILL BE NEAR...
Patton around 800 AM EST.
Keating and Prince Gallitzin State Park around 810 AM EST.
Westport around 815 AM EST.
Blandburg and Renovo around 820 AM EST.
South Renovo around 825 AM EST.
Tipton, Bellwood and Glen Union around 830 AM EST.
For those driving on Interstate 80, this includes areas between the
Dubois Route 255 and Milesburg exits, specifically from mile markers
110 to 151.
This includes Interstate 99 from mile markers 42 to 51.
SAFETY INFO... Conditions can deteriorate rapidly in winter weather
situations. Slow down and allow extra time to reach your destination.
&&
LAT...LON 4072 7881 4072 7880 4089 7881 4136 7827
4131 7754 4060 7831 4066 7883
TIME...MOT...LOC 1234Z 278DEG 26KT 4129 7823 4072 7887
DeVoirSpecial weather statement, Feb 15, 7:37 AM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
737 AM EST WED FEB 15 2017
PAZ006-010>012-037-041-151330-
Potter PA-Northern Clinton PA-Cameron PA-Northern Lycoming PA-
Tioga PA-Elk PA-
737 AM EST WED FEB 15 2017
...A SNOW SQUALL WILL AFFECT PARTS OF POTTER...NORTHERN CLINTON...
CAMERON...NORTHERN LYCOMING...TIOGA...AND ELK COUNTIES...
HAZARDS...A snow squall accompanied by winds of 25 MPH which can
rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 737 AM EST, a snow squall was along a line
extending from near Troupsburg to near Hicks Run and moving east at
45 MPH.
THIS SQUALL WILL BE NEAR...
Westfield and Harrison Valley around 740 AM EST.
Kettle Creek State Park and Elkland around 755 AM EST.
Westport and Tamarack around 800 AM EST.
Renovo around 805 AM EST.
Lawrenceville and South Renovo around 810 AM EST.
Hyner around 815 AM EST.
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4200 7693 4179 7690 4130 7733 4128 7830
4200 7766
TIME...MOT...LOC 1237Z 269DEG 38KT 4201 7759 4134 7818
DeVoirThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:22 AM EST | Lake Effect Snow Advisory | CTP | Warren | 34 hr |
| Feb 15, 7:35 AM EST | Special Weather Statement | CTP | Clearfield, Clinton | 55 min |
| Feb 15, 8:50 AM EST | Special Weather Statement | CTP | Blair, Centre, Clinton, Huntingdon | 25 min |
| Feb 15, 9:18 AM EST | Special Weather Statement | CTP | Bedford, Centre, Fulton, Huntingdon, Juniata, Mifflin and 1 more | 57 min |
| Feb 15, 9:36 AM EST | Special Weather Statement | CTP | Union | 54 min |
| Feb 15, 10:09 AM EST | Special Weather Statement | CTP | Cumberland, Juniata, Montour, Northumberland, Perry, Snyder and 1 more | 51 min |
| Feb 15, 10:55 AM EST | Special Weather Statement | CTP | Clearfield, Elk | 65 min |
| Feb 15, 11:28 AM EST | Special Weather Statement | CTP | Union | 62 min |
| Feb 15, 11:41 AM EST | Special Weather Statement | CTP | Blair, Cambria, Clearfield | 64 min |
| Feb 15, 12:04 PM EST | Winter Weather Advisory | CTP | Somerset | 22 hr |
| Feb 15, 12:54 PM EST | Special Weather Statement | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 7 more | 3 hr |
| Feb 15, 1:07 PM EST | Special Weather Statement | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 7 more | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.